Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 396, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Dec 12, 2009, 7:43 PM CST for Dallas County, Polk County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 12, 2009, 7:43 PM CST (01:43 UTC)
- Expired
- Dec 12, 2009, 8:13 PM CST
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 12, 8:03 PM CST | HAIL 0.75 | Buffalo, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 130143
SVRSGF
MOC059-167-130245-
/O.NEW.KSGF.SV.W.0396.091213T0143Z-091213T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CST SAT DEC 12 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
EAST CENTRAL POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CST.
* AT 743 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HALF WAY...OR 5 MILES
SOUTHEAST OF BOLIVAR...MOVING NORTHEAST AT 45 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...BUFFALO...FOOSE...HALF
WAY...LEADMINE...LONG LANE...LOUISBURG...PLAD...PUMPKIN CENTER...
TUNAS AND WINDYVILLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BENNETT SPRING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3789 9286 3773 9286 3772 9285 3762 9285
3751 9335 3758 9340 3790 9300
TIME...MOT...LOC 0143Z 232DEG 40KT 3757 9334
$$
FOSTER2 follow-up statements
000
WWUS53 KSGF 130201
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CST SAT DEC 12 2009
MOC059-167-130245-
/O.CON.KSGF.SV.W.0396.000000T0000Z-091213T0245Z/
POLK MO-DALLAS MO-
801 PM CST SAT DEC 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHERN DALLAS AND EAST CENTRAL POLK COUNTIES...
AT 800 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BUFFALO...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...BUFFALO...AND
WINDYVILLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BENNETT SPRING STATE PARK.
ADDITIONAL STORMS WERE FORMING OVER EAST CENTRAL POLK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IF YOU ARE IN ITS
PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3789 9286 3773 9286 3770 9285 3762 9286
3756 9332 3760 9333 3783 9307
TIME...MOT...LOC 0200Z 242DEG 37KT 3767 9306
$$000
WWUS53 KSGF 130213
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CST SAT DEC 12 2009
MOC059-167-130222-
/O.CAN.KSGF.SV.W.0396.000000T0000Z-091213T0245Z/
POLK MO-DALLAS MO-
813 PM CST SAT DEC 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS AND EAST
CENTRAL POLK COUNTIES IS CANCELLED...
THE STORM THAT PROMTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3789 9286 3773 9286 3770 9285 3762 9286
3756 9332 3760 9333 3783 9307
TIME...MOT...LOC 0212Z 232DEG 40KT 3777 9302
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 12, 5:48 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 12, 5:48 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 PM CST SAT DEC 12 2009 ...UPDATE TO AVIATION... .DISCUSSION... OVERVIEW... MAIN FOCUS THROUGH THE FORECAST PERIOD WILL BE WITH TEMPERATURES. COULD SEE SOME FOG DEVELOPMENT WITH ANY CLEARING OUT WEST LATE TONIGHT AND HAVE ADDED SOME FOG IN THE GRIDS TO ACCOUNT FOR THIS. CURRENTLY... RADAR SHOWING SCATTERED LIGHT SHOWERS WITH A FEW HEAVIER SHOWERS NOW TRYING TO DEVELOP ALONG THE MO/AR BORDER. HEAVIEST PRECIPITATION OVER THE CWA WILL REMAIN SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR THROUGH THE AFTERNOON AND EVENING HOURS. TEMPERATURES WERE GENERALLY FROM THE MID 30S WHERE PRECIPITATION WAS JUST BEGINNING AND DEWPOINTS WERE STILL IN THE MID 20S TO THE MID 40S OVER THE SOUTHWEST CORNER OF MISSOURI. THIS IS ALSO WHERE THE STRONGER SHOWERS WERE BEGINNING TO DEVELOP. SURFACE LOW STILL ALONG THE TEXAS GULF COAST WITH FAIRLY STRONG SOUTHWEST 850 FLOW AND EMBEDDED UPPER LEVEL SHORTWAVE ENERGY LIFTING NORTHEAST THROUGH THE REGION. BULK OF PRECIPITATION AFFECTING AREAS OF THE LOWER MS VALLEY INTO THE GULF COASTAL STATES IN THE SOUTHEAST U.S. SHORT TERM... BULK OF PRECIPITATION WILL CONTINUE TO AFFECT THE SOUTHEAST GULF COASTAL STATES INTO THE TENNESSEE VALLEY REGION WITH NORTHERN EDGE AFFECTING SOUTHEAST PORTION OF THE CWA THROUGH THE EVENING HOURS. SHORTWAVE ENERGY WILL SHIFT EAST OF THE AREA BY 12Z SUN AND COULD BEGIN TO SEE SOME CLEARING OUT WEST BY LATE TONIGHT. WOULD EXPECT SOME FOG TO DEVELOP LATE TONIGHT IN THE WESTERN CWA IF CLEARING TAKES PLACE. MOST OF THE CWA WILL HAVE AREAS OF DRIZZLE TONIGHT WITH SOUTHEAST SECTIONS HAVING THE BEST CHANCE OF MEASURABLE PRECIPITATION. SUNDAYS HIGH TEMPERATURES WILL DEPEND ON WHETHER CLOUDS/FOG CAN DISSIPATE AS POTENTIAL FOR LOW TO MID 50S EXIST IF THIS CAN OCCUR. FORECAST SOUNDINGS SHOWING A DECENT LAYER OF LOW LEVEL MOISTURE IN PLACE HOWEVER AND HAVE TRENDED TEMPERATURES TO THE COOLER SIDE OF GUIDANCE. LOW PRESSURE AND COLD FRONT WILL DEVELOP NORTHWEST OF THE AREA SUNDAY NIGHT PUSHING INTO THE WESTERN EDGE OF THE CWA BOUNDARY BY 12Z MONDAY. MONDAYS HIGHS WILL BE EARLY IN THE MORNING OUT WEST AS THE COLD AIR MASS DRIVES SOUTHEAST THROUGH THE DAY. COULD SEE SOME TEMPERATURES OUT EAST APPROACH 60 DEGREES AHEAD OF THE FRONT SO WILL LIKELY HAVE A LARGE HIGH TEMPERATURE RANGE ON MONDAY AND AT DIFFERING TIMES AS THE FRONT MOVES THROUGH. MONDAY NIGHT LOOKS COLD AND HAVE TRENDED BELOW MODEL GUIDANCE AS THE SURFACE RIDGE MOVES INTO THE FORECAST AREA. SHOULD SEE A MODERATING TREND HEADING INTO THE MIDDLE TO LATER PART OF NEXT WORK WEEK BEFORE ANOTHER SHORTWAVE DROPS A COLD AIR MASS BACK INTO THE REGION BY NEXT WEEKEND. LINDENBERG && .AVIATION... IFR TO MVFR CEILINGS WILL PREVAIL TONIGHT AS THE LOW LEVEL ATMOSPHERE SATURATES. SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM WILL AFFECT THE AREA MAINLY THIS EVENING. CEILINGS WILL LOWER INTO MVFR CATEGORY AT TIMES DUE TO LIGHT FOG AND PRECIPITATION. CEILINGS WILL GRADUALLY RISE SUNDAY WITH VFR CONDITIONS POSSIBLE BY AFTERNOON. A STRONG LOW LEVEL JET OVER THE REGION WILL RESULT IN LOW LEVEL WIND SHEAR TONIGHT INTO EARLY SUNDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 12, 6:37 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 637 PM CST SAT DEC 12 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 637 PM CST SAT DEC 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MISSOURI OZARKS THIS EVENING. SMALL HAIL WILL BE POSSIBLE IN THE STRONGER STORMS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLDER TEMPERATURES WILL SPREAD SOUTH INTO THE REGION MONDAY NIGHT AND TUESDAY BEHIND A COLD FRONT. AS A RESULT WIND CHILL VALUES IN THE SINGLE DIGITS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Dec 12, 2:55 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CST SAT DEC 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 3 NNW SHELL KNOB 36.67N 93.66W
12/12/2009 E1.00 INCH BARRY MO PUBLIC
&&
HATCHNearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.